MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TOTAL PROTEIN GEN.2; BIURET TOTAL PROTEIN

ROCHE DIAGNOSTICS TOTAL PROTEIN GEN.2; BIURET TOTAL PROTEIN
Catalog Number 08058652190
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The c303 analyzer serial number was (b)(6).
 
Event or Problem Description
The initial reporter alleged a stop error occurred on a cobas c 303 analytical unit.Reportedly, a specimen in process stopped processing and did not finish testing but results were produced and released.The customer noted flags on many of the results and repeated the sample.After repeat testing, discrepant results were identified for total protein gen.2 (tp2).The initial result was 6.36 g/dl.The repeat result was 7.97 g/dl.The repeat result was believed to be correct.
 
Additional Manufacturer Narrative
The field service engineer (fse) performed precision testing with qc material and the results were within specification.The last full calibration was performed on (b)(6) 2024 and was acceptable.Qc was acceptable.The sample was spun down for 8 minutes at 4780 revolutions per minute (rpm).This spin time may be shorter than recommended and the spin speed may be faster than recommended.Abnormal aspiration (sample pipetter) and sample short errors were observed in the alarm trace data.These are indicators of possible poor sample quality.For the allegation of the stop error contributing to the discrepant results: based on a review of the instrument logs, the discrepant total protein result was not yet pipetted at the time of the alarm and the request was canceled after the alarm was generated.The discrepant low result was not due to the stop error.The customer has had no further issues since the service visit.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
TOTAL PROTEIN GEN.2
Common Device Name
BIURET TOTAL PROTEIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21410584
Report Number1823260-2025-00478
Device Sequence Number9311988
Product Code CEK
UDI-Device Identifier07613336121528
UDI-Public07613336121528
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number08058652190
Device Lot Number80429201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient SexMale